MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD POLYSORB; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170056
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Emotional Changes (1831); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Burning Sensation (2146); Distress (2329); Foreign Body In Patient (2687); Unspecified Tissue Injury (4559); Unintended Radiation Exposure (4565)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a total laparoscopic hysterectomy, the needle broke.It was noted that half of the needle was left in the patient cavity and was not retrieved.An x-ray was performed to locate the needle.Product was received without accompanying information.
 
Additional Manufacturer Narrative
D10 concomitant products: 173016, 173016 endo stitch instrument (lot# j2l1928ey) 173016, 173016 endo stitch instrument (lot# j2k0014ey) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Pli:10 the product was used for a total laparoscopic hysterectomy.During the surgery the devices suturing needle broke in half and it was unable to be retrieved, to date, the piece of broken needle still remains inside the patient.It was reported that after usage of the device the patient experience, bleeding, burning pain, chronic pelvic pain, device defective, pain, suffering, loss of quality of life, mental anguish, emotional distress.Post-operative patient treatment included x-ray.

Brand Name
POLYSORB
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112
8006464633
MDR Report Key20196246
Report Number9612501-2024-02292
Device Sequence Number7649626
Product Code OCW
UDI-Device Identifier20884521126579
UDI-Public(01)20884521126579(17)290131(10)J4B3222Y(20)01
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number170056
Device Catalogue Number170056
Device Lot NumberJ4B3222Y
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date08/26/2025
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age38 YR
Patient SexFemale